MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501440 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with implantation of an undisclosed mentor saline breast implant prosthesis.Post-operatively, the patient was diagnosed with a deflated left breast implant during an in-office visit with a medical professional.As a result, the patient underwent bilateral breast implant removal without replacements on (b)(6) 2023.The date of implantation was provided to mentor as a best estimate.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On february 21, 2024, the mentor analysis lab received the suspect medical device for evaluation.With the returned device, the product identity was determined as the following: size: 275cc brand name: mentor smooth round spectrum catalog: 3501440 lot: 7325566 on february 23, 2024, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the posterior view, measuring approximately 1.1 cm.Microscopic examination was performed and the cause of the deflation could not be identified.As the authorization form for examination was not received the evaluation was limited to non-destructive testing, therefore, thickness measurement could not be performed.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).